Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 13, 2018, 4:28 AM MDT. It took effect at Sep 14, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2018, 4:28 AM MDT (10:28 UTC)
- In effect from
- Sep 14, 2018, 12:00 PM MDT
- Expired
- Sep 14, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
798 WWUS85 KCYS 131028 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 428 AM MDT Thu Sep 13 2018 ...Critical Fire Weather Conditions Expected Through Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions again today and Friday. Winds will be stronger across the higher terrain and west of I-25 with more marginal red flag conditions over the Nebraska Panhandle. A Fire Weather Watch as now been issued for Saturday for all of southeast Wyoming. WYZ301>310-131830- /O.UPG.KCYS.FW.A.0020.180914T1800Z-180915T0300Z/ /O.NEW.KCYS.FW.W.0031.180914T1800Z-180915T0300Z/ /O.NEW.KCYS.FW.A.0021.180915T1800Z-180916T0300Z/ /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 428 AM MDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Today and again on Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Saturday afternoon through Saturday evening. ...RED FLAG WARNING IN EFFECT TODAY AND AGAIN FRIDAY... * AFFECTED AREA...All southeast Wyoming Fire Weather zones and including the Nebraska Panhandle. * WIND...Southwest 20 to 30 mph with gusts around 40 mph across the higher terrain with 15-25 mph winds for portions of the High Plains in far eastern Wyoming and the Nebraska Panhandle. * HUMIDITY...8 to 15 percent along and west of I-25 with 15-25 percent in the Nebraska Panhandle. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311>313-131830- /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 428 AM MDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 311, 312, AND 313... * AFFECTED AREA...Fire Weather Zone 312 and 313. * WIND...South 15 to 20 mph with gusts around 25 mph. * HUMIDITY...12 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ALLEN
4 follow-up statements
384 WWUS85 KCYS 140104 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 704 PM MDT Thu Sep 13 2018 ...Critical Fire Weather Conditions Expected Through Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions again today and Friday. Winds will be stronger across the higher terrain and west of I-25 with more marginal red flag conditions over the Nebraska Panhandle. A Fire Weather Watch as now been issued for Saturday for all of southeast Wyoming. NEZ311>313-140215- /O.CAN.KCYS.FW.W.0030.000000T0000Z-180914T0300Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 704 PM MDT Thu Sep 13 2018 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND ELEVATED WINDS FOR WESTERN NEBRASKA... The National Weather Service in Cheyenne has cancelled the Red Flag Warning since relative humidities have increased over 30 percent in the last hour with light winds. $$ WYZ301>310-140915- /O.CON.KCYS.FW.W.0030.000000T0000Z-180914T0300Z/ /O.CON.KCYS.FW.W.0031.180914T1800Z-180915T0300Z/ /O.CON.KCYS.FW.A.0021.180915T1800Z-180916T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 704 PM MDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Today and again on Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Saturday afternoon through Saturday evening. ...RED FLAG WARNING IN EFFECT TODAY AND AGAIN FRIDAY... * AFFECTED AREA...All southeast Wyoming Fire Weather zones and including the Nebraska Panhandle. * WIND...Southwest 20 to 30 mph with gusts around 40 mph across the higher terrain with 15-25 mph winds for portions of the High Plains in far eastern Wyoming and the Nebraska Panhandle. * HUMIDITY...8 to 15 percent along and west of I-25 with 15-25 percent in the Nebraska Panhandle. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
318 WWUS85 KCYS 140239 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 839 PM MDT Thu Sep 13 2018 ...Critical Fire Weather Conditions Expected Through Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions again on Friday. A Fire Weather Watch has been issued for Saturday for all of southeast Wyoming. WYZ301>310-141245- /O.EXP.KCYS.FW.W.0030.000000T0000Z-180914T0300Z/ /O.CON.KCYS.FW.W.0031.180914T1800Z-180915T0300Z/ /O.CON.KCYS.FW.A.0021.180915T1800Z-180916T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 839 PM MDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW HUMIDITY AND ELEVATED WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND ELEVATED WINDS... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Red Flag Warning remains in effect from noon to 9 PM MDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 15 to 30 mph with gusts around 35 mph across the higher terrain with 15-25 mph winds for portions of the High Plains in far eastern Wyoming. * HUMIDITY...8 to 15 percent along and west of I-25. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
192 WWUS85 KCYS 140929 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 329 AM MDT Fri Sep 14 2018 ...Critical Fire Weather Conditions Expected Today and Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions today and again Saturday. Winds will be near 20 to 25 mph during the afternoon with higher isolated gusts to near 30 for the higher terrain. Humidity values have not recovered well again overnight for areas in Carbon and Albany Counties with readings still in the 20 percentiles. Humidity values will fall once again to critical levels this afternoon across much of southeast Wyoming. Critical fire weather conditions will persist into Saturday across the same areas. The Nebraska Panhandle will remain above critical humidity levels today and again tomorrow. Will need to watch closely if a Fire Weather Watch will be needed for sections of Wyoming on Sunday as confidence remains too low to issue at this time. WYZ301>310-142200- /O.UPG.KCYS.FW.A.0021.180915T1800Z-180916T0300Z/ /O.NEW.KCYS.FW.W.0032.180915T1800Z-180916T0300Z/ /O.CON.KCYS.FW.W.0031.180914T1800Z-180915T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 329 AM MDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT both today and again Saturday. Red Flag Warning remains in effect from noon to 9 PM MDT Friday. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 15 to 25 mph with gusts around 30 mph across the higher terrain with 15-20 mph winds and gusts to near 25 mph for portions of the High Plains in far eastern Wyoming. * HUMIDITY...8 to 15 percent along and west of I-25. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Allen
165 WWUS85 KCYS 150100 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 700 PM MDT Fri Sep 14 2018 ...Critical Fire Weather Conditions Expected Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions Saturday. Winds will be near 20 to 25 mph during the afternoon with higher isolated gusts to near 30 for the higher terrain. Will need to watch closely if a Fire Weather Watch will be needed for sections of Wyoming on Sunday as confidence remains too low to issue at this time. WYZ301>310-151145- /O.CAN.KCYS.FW.W.0031.000000T0000Z-180915T0300Z/ /O.CON.KCYS.FW.W.0032.180915T1800Z-180916T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 700 PM MDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR LOW HUMIDITY AND ELEVATED WINDS... ...RED FLAG WARNING FOR THIS EVENING HAS BEEN CANCELLED FOR ALL SOUTHEAST WYOMING ZONES... The National Weather Service in Cheyenne has cancelled the Red Flag Warning this evening. South to southwest winds have diminished with relative humidities increasing to around 15 to 20 percent across most of the area. However, a Red Flag Warning for remains in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 15 to 25 mph with gusts around 30 mph across the higher terrain with 15-20 mph winds and gusts to near 25 mph for portions of the High Plains in far eastern Wyoming mainly Saturday afternoon. * HUMIDITY...6 to 14 percent along and west of I-25. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 12, 11:38 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 12, 11:38 PM MDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1138 PM MDT Wed Sep 12 2018
.SHORT TERM...(Tonight - Thursday)
Issued at 142 PM MDT Wed Sep 12 2018
A very warm and breezy afternoon across all of southeast Wyoming &
the western Nebraska Panhandle. Temperatures have climbed into the
upper 80s and lower 90s across most areas along/east of I-25, with
Cheyenne already reaching 89F which ties the record high for today
set just last year. We also have a few sites across western NE now
approaching record highs in the mid 90s, mainly Chadron. Red Flag/
near Red Flag conditions exist across much of the region given RHs
5-10 percent and wind gusts over 20 MPH across southeast WY. Quite
a bit more low-level moisture across western Nebraska, so RHs have
been remaining outside of critical territory with the help of dew-
points still in the low/mid 50s. Nonetheless, it is still warm and
and dry and high fire danger certainly exists. Breezy thru tonight
especially along/w of the Laramie Range w/decent low-lvl gradients
in place.
A persistence forecast for Thursday w/the overall pattern changing
little if any over the next 24 hours. Very hot and dry again w/ no
chances for precipitation, and once again breezy conditions should
promote critical fire weather conditions. Inherited Red Flags look
to be in good shape, so will not make any changes there.
.LONG TERM...(Friday - Tuesday)
Issued at 426 AM MDT Wed Sep 12 2018
The warm and dry weather will hold Friday through the weekend
with the CWA remaining under a dry southwesterly flow aloft.
Fire weather concerns will also persist mainly over western areas
as some lee troughing continues to enhance winds at times. Some
changes begin Monday as shortwave energy over the northeast
Pacific ejects east across far southern Canada and allows for a
push of cooler air to move into the region. EC remains dry through
the period while the GFS bring some upslope-induced pcpn Tuesday.
Until then well above average temps will continue over the area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1135 PM MDT Wed Sep 12 2018
Wyoming TAFS...VFR. Wind shear at 2000 feet AGL at Laramie and
Cheyenne from 11Z to 15Z with west southwest winds of 40 knots at
that level. Wind gusts of 25 to 36 knots from 14Z to 01Z.
Nebraska TAFS...VFR. Wind gusts from 28 to 38 knots at Chadron and
Alliance until 09Z.
&&
.FIRE WEATHER...
Issued at 426 AM MDT Wed Sep 12 2018
Critical fire weather conditions expected today and again tomorrow
as relative humidity values fall into the 10-20 percent range, eye-
level winds increase upwards of 30 to 45 mph for the higher
terrain, and fuels have continued to dry out over the past several
weeks. Luckily, the energy release component values remain near
average for this time of year and are under the 90% percentile in
many areas. Regardless of this factor, weather conditions today
and tomorrow will act to increase the energy release component
values and the fuel dryness could readily support a wildfire, if
one was to occur. The combination of winds, and dry air could
allow for quick fire spread.
A fire weather watch was issued for all of southeast Wyoming for
Friday as the persistent dry and windy conditions persist. The
weekend should have slightly greater moisture but a fire weather
watch could also be possible Saturday. Finally, a pattern change
will occur by early next week with a likely frontal passage from
the north that will bring slightly cooler conditions with higher
humidity values.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon to 9 PM MDT Thursday for WYZ301>310.
Fire Weather Watch from Friday afternoon through Friday evening
for WYZ301>310.
NE...Red Flag Warning from noon to 9 PM MDT Thursday for NEZ311>313.
&&
SHORT TERM...CLH
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...JSAThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:28 AM MDT | Fire Weather Watch | CYS | 23 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.